MAUDE Adverse Event Report: ARTHREX, INC. PROSTOP SUBTALAR ARTHROEREISIS IMPLANT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. PROSTOP SUBTALAR ARTHROEREISIS IMPLANT; BONE FIXATION SCREW/PLATE
Model Number PROSTOP SUBTALAR ARTHROEREISIS IMPLANT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 2nd may 2025, it was reported by an arthrex employee via email that an ar-4211-16, prostop¿ subtalar arthroereisis implant, 11 x 16 mm, was expired.On 4th april 2025, an arthrex employee received an email from the level 2 nurse at the hospital ordering a gear for a case on (b)(6) 2025.It was for a calc osteotomy with tendon transfer procedure.The appropriate gear was sent in that was requested for the pathology booked.Whilst discussing the case with the surgeon, they were told that it was an arthroereisis screw and not an arthrodesis screw, which was booked.The patient was on the table at this stage and under anesthesia.The arthrex employee clarified that the correct screw was sent based on the original booking made by the hospital.However, the surgeon wanted to do a different procedure which required a different screw which was not sent in and they were only made aware when the patient was in the operating room.Another hosoital was called ahead and was asked to organize, triple bag, the instrument tray and the implants for the prostop screw.The gear was dropped off downstairs.The loan screw was handed onto the sterile field from one of the nursing staff.While the surgeon was closing up, the representative checked the implant box and saw that the implanted screw had expired, (b)(6) 2024, the screw was sterile.The surgeon was made aware and decided to remove it and exchange it for an appropriate screw that was in date.This was detected during use in a flat foot procedure on (b)(6) 2025.The procedure was completed successfully as the surgeon decided to remove the expired screw and exchange it for an appropriate screw that was in date.8th may 2025 - the arthrex employee replied that it was detected during use in a flat foot correction procedure on (b)(6) 2025.The "loan screw" mentioned above was the screw that was purchased by another hospital.A guidewire was placed into the screw and a cannulated screwdriver was placed over the wire and used to take out the expired screw.The screw that was in date was packaged with a bundle of screws sent from the (b)(6).It was the arthrex rep that called.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to misuse due to abnormal use, as the device was used after the listed expiration date.Refer to dfu-1037-eo section k, which states, "sterile devices must be stored in the original unopened packaging, away from moisture and should not be used after the expiration date.

Brand Name
PROSTOP SUBTALAR ARTHROEREISIS IMPLANT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21996196
Report Number1220246-2025-01970
Device Sequence Number8480023
Product Code HWC
UDI-Device Identifier00888867033511
UDI-Public(01)00888867033511(11)200109(17)241231(10)10558151
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberPROSTOP SUBTALAR ARTHROEREISIS IMPLANT
Device Catalogue NumberAR-4211-16
Device Lot Number10558151
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown